MAUDE Adverse Event Report: DEPUY SYNTHES SPINE LATERAL CAGE 18X10X55 LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SYNTHES SPINE LATERAL CAGE 18X10X55 LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 189155510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While inserting a cougar ls 7.5 degree cage during an olif the cage broke while surgeon was impacting and trying to place cage.All pieces were safely and fully removed.
 
Additional Manufacturer Narrative
Visual examination of the returned device revealed the cage was broken into two pieces.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be determined from the information provided.However, higher than anticipated torque levels when applied to insertion tools can cause splitting or fracture of cage.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LATERAL CAGE 18X10X55 LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6904764
Report Number1526439-2017-10776
Device Sequence Number818919
Product Code MAX
UDI-Device Identifier10705034165400
UDI-Public10705034165400
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K082128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number189155510
Device Lot Number511347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1